Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 237, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 22, 2008, 2:03 AM EDT for 5 counties in Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2008, 2:03 AM EDT (06:03 UTC)
- Expired
- Jul 22, 2008, 2:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Darke County, OH, Greene County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 12:06 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2315 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 18.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 10:01 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 21, 10:01 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1001 PM EDT MON JUL 21 2008 .SYNOPSIS... WEAK LOW PRESSURE SYSTEMS TRAVELING ALONG A SLOW MOVING COLD FRONT WILL TRIGGER SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH TOMORROW NIGHT. THE FRONT WILL MOVE SOUTH OF THE REGION BY WEDNESDAY MORNING. THEN HIGH PRESSURE WILL BUILD IN WITH DRIER WEATHER FOR THE LATTER PART OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... NOW THAT MCS HAS TAKEN SHAPE BACK ACROSS ILLINOIS...HAVE BUMPED UP POPS ACROSS THE SOUTHWEST HALF OF OUR CWA...AS IT SHOULD CONTINUE TO DROP SOUTHEAST TOWARD OUR AREA OVERNIGHT. WILL ALSO INCLUDE SEVERE WORDING ACROSS THE SOUTHWEST...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. ------------------------------------------------------------------- SCATTERED THUNDERSTORM ACTIVITY IS REMAINING TO OUR EAST AND SKIES ARE MAINLY CLEAR ACROSS THE AREA ATTM. STILL THINK THERE IS A POSSIBILITY OF SOME REDEVELOPMENT LATE TONIGHT AS SHORT WAVE ENERGY OVER IOWA AND NORTHERN ILLINOIS WORKS ITS WAY EAST. THE LATEST RUC IS HINTING AT A BIT OF AN INCREASING LOW LEVEL JET AND THIS WOULD ENHANCE THE FORCING. AS A RESULT...WILL ALLOW FOR A CHANCE OF THUNDERSTORMS LATE TONIGHT...ESPECIALLY ACROSS THE SOUTHWEST...WHERE INSTABILITY AND FORCING SHOULD BE THE BEST. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... WHAT TAKES PLACE TONIGHT WILL HAVE AN IMPACT ON EVENTS FOR TUES AS DIFFUSE FRNTL BNDRY SAGS SLOWLY SOUTH THRU OH VLY AND PERSISTENT UPR LO SPIRALS OVER THE GRT LKS. MODEL CONSENSUS FAVORING THE OP GFS SOLN FROM SUNDAY WHICH WAS HOLDING BACK PASSAGE OF THE MAIN UPR TROF AXIS UNTIL ERLY WED. PRESENCE OF AFOREMENTIONED MID MISSISSIPPI VLY MCS AND ITS EFFECTS ON REGION IN THE MORNING WILL DETERMINE LEVEL OF INSTABILITY PRESENT FOR AFTN CONVECTION. WILL MAINTAIN CHC POPS THRU THE DAY TUES WITH FOCUS OF HIGHEST POPS ACRS SRN 1/2 FCST AREA INVOF FRNTL BNDRY AND WHERE MOST UNSTABLE ATMOSPHERE SHOULD BE LOCATED. IF ATMOSPHERE CAN BECOME MODERATELY UNSTABLE...THE THREAT FOR SVR TSTMS WILL EXIST ONCE AGAIN... PARTICULARLY DURING AFTN HOURS AS ANOTHER S/WV PROGGED TO PASS THRU REGION. 90KT UPR JET ROTATING AROUND BASE OF UPR TROF WILL ACCENTUATE UPR DIFFLUENCE OVER FCST AREA AS WELL. FRONT WILL SAG SOUTH OF REGION TUES NIGHT AS UPR TROF AXIS SWINGS IN. WILL CONTINUE TREND OF DECREASING POPS FROM NORTH TO SOUTH THRU THE NIGHT AS SFC HI PRES BUILDS IN FROM THE LWR GRT LKS. SLUGGISH SOUTHWARD MOVEMENT TO FRNTL BNDRY MAY KEEP PCPN LINGERING ACRS FAR SRN FCST AREA ALL NIGHT. UPR TROF AXIS WILL SHIFT EAST OF THE REGION WED WITH SFC HI PRES BRINGING COOLER/DRIER WX INTO THE OH VLY THRU THE REMAINDER OF THE SHORT TERM. TEMPS...FWC GUID PROVIDED A NICE MIDDLE OF THE ROAD SOLN (FROM WARMER MAV/COOLER MET) FOR TEMPS TUES/TUES NIGHT AND TRENDED TOWARDS ITS NUMBERS. MAV GUID LOOKED REASONABLE FOR WED AND WED NIGHT AS TEMPS FALL SLIGHTLY BELOW NORM. && .LONG TERM /THURSDAY THROUGH MONDAY/... HAVE TAKEN A BLEND OF THE OPERATIONAL ECMWF AND GFS ENSEMBLE MEAN...WHICH IS IN LINE WITH THE HPC FORECAST. FOR THURSDAY INTO THURSDAY NIGHT...PESKY UPPER LEVEL TROF WILL PIVOT NORTHWARD INTO NRN QUEBEC. THIS WILL ALLOW SFC HIGH PRESSURE TO BUILD INTO THE REGION ON THURSDAY...MOVING EAST OF THE FORECAST AREA THURSDAY NIGHT. FOR FRIDAY THROUGH SATURDAY...IT APPEARS THAT A WEAK COLD FRONT WILL NOW MOVE THROUGH THE GREAT LAKES/LOWER OHIO VALLEY REGION FRIDAY NIGHT INTO SATURDAY MORNING. HENCE...I HAVE REMOVED POPS FOR FRIDAY DURING THE DAY. AGAIN...WITH THE FRONT BEING WEAK...HAVE KEPT LOW CHC POPS LATE FRIDAY NIGHT INTO SATURDAY ATTM. FOR SUNDAY INTO MONDAY...MODELS INDICATE THAT AN UPPER LEVEL TROF MAY REESTABLISH ITSELF ACROSS SE CANADA...NRN NEW ENGLAND AND THE EASTERN GREAT LAKES. ATTM...IT APPEARS OUR AREA WILL BE ON THE BACK SIDE OF THIS SYSTEM WILL A SFC RIDGE OF HIGH PRESSURE IN PLACE. WILL CONTINUE WITH A DRY FORECAST. AS FOR TEMPERATURES...THEY WILL AVERAGE SLIGHTLY BELOW NORMAL THURSDAY INTO THURSDAY NIGHT. THEREAFTER...THEY WILL AVERAGE NEAR NORMAL FRIDAY AND SATURDAY...RETURNING TO SLIGHTLY BELOW NORMAL VALUES BY EARLY NEXT WEEK. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... SEVERAL BOUNDARIES EVIDENT ACROSS THE REGION ON BOTH THE RADAR AND VISIBLE SATELLITE IMAGES EARLY THIS EVENING. IN THE PAST HOUR...SOME THUNDERSTORM ACTIVITY HAS FIRED ALONG ONE OF THESE BOUNDARIES JUST EAST OF THE COLUMBUS AREA. THIS ACTIVITY HAS BEEN TRAINING EAST ALONG THE BOUNDARY...BUT REDEVELOPMENT APPEARS TO BE REMAINING TO THE EAST OF THE KCMH AND KLCK TAF SITES. AS A RESULT...WILL PLAN ON KEEPING BOTH OF THOSE SITES DRY TO START OFF WITH AT VALID TIME. MEANWHILE...WHAT APPEARS TO BE A MORE PROMINENT BOUNDARY CURRENTLY EXTENDS FROM CENTRAL INDIANA DOWN INTO FAR SOUTHEAST OHIO. THIS BOUNDARY APPEARS TO BE SAGGING SLOWLY SOUTH...AND THE LATEST RUC IS HANGING ON TO SOME DECENT ELEVATED INSTABILITIES...PARTICULARLY TO THE SOUTH OF THIS BOUNDARY OVERNIGHT. AS A RESULT...THINK CONVECTION ASSOCIATED WITH SHORT WAVE CURRENTLY OVER IOWA...WILL LIKELY TRACK SOUTHEAST ALONG THIS BOUNDARY AND INTO OUR AREA LATER TONIGHT...AND THIS MAY BE AIDED SOMEWHAT BY A BIT OF AN INCREASING 925-850 MB JET LATE TONIGHT. THINK BEST CHANCE FOR CONVECTION WILL BE ACROSS OUR SOUTH SO WILL ALLOW FOR A TEMPO GROUP FOR TSTMS LATE TONIGHT INTO EARLY TUESDAY MORNING FOR KCVG AND KLUK...AND THEN JUST A VCTS FOR KILN/KDAY...AND THEN KEEP KCMH AND KLCK DRY. IN THE WAKE OF THIS CONVECTION...EXPECT TO SEE A LULL IN PCPN THROUGH THE REST OF THE MORNING HOURS. HOWEVER..AIRMASS SHOULD THEN DESTABILIZE AGAIN THROUGH THE DAY. THIS WILL LIKELY LEAD TO SOME SCATTERED THUNDERSTORM DEVELOPMENT ONCE AGAIN. THINK BEST CHANCE WILL AGAIN BE ACROSS THE SOUTH WHERE INSTABILITIES ARE PROGGED TO BE THE HIGHEST AND BETTER CHANCE EXIST FOR FORCING ALONG LEFTOVER BOUNDARY. OUTLOOK...TSTMS POSSIBLE SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...RYAN NEAR TERM...JGL SHORT TERM...RYAN LONG TERM...HICKMAN AVIATION...JGL
Hazardous weather outlook, Jul 21, 9:55 PM EDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 955 PM EDT MON JUL 21 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>062-070>073-077>082- 088-230200- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE-MONTGOMERY-GREENE- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 955 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT. A FEW OF THE STORMS MAY BECOME SEVERE LATE TONIGHT...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT. OHZ026-034-035-042>046-051>056-063>065-074-230200- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY- FAIRFIELD-HOCKING- 955 PM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 10:04 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1004 PM EDT MON JUL 21 2008 OHZ073-220230- ROSS OH- 1004 PM EDT MON JUL 21 2008 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ROSS COUNTY THROUGH 1030 PM EDT... AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR NORTH FORK VILLAGE...MOVING EAST AT 28 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CHILLICOTHE...MASSIEVILLE...MOORESVILLE AND LONDONDERRY.
Special weather statement, Jul 22, 12:34 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1234 AM EDT TUE JUL 22 2008 OHZ042-043-051-220500- MIAMI OH-DARKE OH-SHELBY OH- 1234 AM EDT TUE JUL 22 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY...NORTHERN DARKE AND NORTHWESTERN MIAMI COUNTIES THROUGH 100 AM EDT... AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR UNION CITY...MOVING EAST AT 42 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...UNION CITY...COSMOS...ROSE HILL...SHARPS CROSSING...ROSSBURG...ANSONIA... BROCK...DARKE COUNTY AIRPORT...PIKEVILLE...HOUSTON...POLO AND BLOOMER. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Special weather statement, Jul 22, 1:02 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 102 AM EDT TUE JUL 22 2008 OHZ042-043-051-220530- MIAMI OH-DARKE OH-SHELBY OH- 102 AM EDT TUE JUL 22 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SHELBY...CENTRAL DARKE AND WESTERN MIAMI COUNTIES THROUGH 130 AM EDT... AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR ANSONIA...MOVING EAST AT 33 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...DARKE COUNTY AIRPORT...PIKEVILLE...VERSAILLES...WEBSTER...GETTYSBURG... UNION CORNERS...HORATIO...BLOOMER...BRADFORD...CIRCLE HILL...CLAYTON AND POLO. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
Local storm report, Jul 22, 1:13 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
113 AM EDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM HAIL HOLTON 39.08N 85.38W
07/22/2008 E0.75 INCH RIPLEY IN LAW ENFORCEMENT
&&
MYRONPThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:50 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Miami | 55 min |
| Jul 22, 1:53 AM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 37 min |
| Jul 22, 2:30 AM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 45 min |
| Jul 22, 2:34 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 41 min |
| Jul 22, 2:54 AM EDT | Areal Flood Advisory | ILN | Champaign, Clark, Darke, Miami, Montgomery, Preble | 66 min |
| Jul 22, 2:55 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland | 65 min |
| Jul 22, 3:20 AM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Hocking, Licking, Pickaway | 55 min |
| Jul 22, 3:25 AM EDT | Areal Flood Advisory | ILN | Hamilton | 65 min |
| Jul 22, 3:33 AM EDT | Severe Thunderstorm Warning | ILN | Clinton, Warren | 42 min |
| Jul 22, 3:50 AM EDT | Severe Thunderstorm Warning | ILN | Pike, Scioto | 55 min |
| Jul 22, 3:53 AM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Pike, Ross | 25 min |
| Jul 22, 4:09 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 51 min |
| Jul 22, 1:28 AM EDT | Severe Thunderstorm Warning | ILN | Boone, Gallatin, Grant, Kenton | 62 min |
| Jul 22, 1:40 AM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin, Grant, Owen | 65 min |
| Jul 22, 3:08 AM EDT | Severe Thunderstorm Warning | ILN | Boone, Carroll, Gallatin, Grant, Kenton, Owen | 67 min |
| Jul 22, 12:31 AM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ohio, Ripley | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.